Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 143, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2000, 9:20 PM CST for Lamar County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 26, 2000, 9:20 PM CST (03:20 UTC)
- Expired
- Mar 26, 2000, 10:15 PM CST
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lamar County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 7:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2173 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 270321 SVRFTW TXC277-270415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 920 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN NORTHEAST TEXAS * UNTIL 1015 PM CST * AT 920 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF POWDERY... MOVMING SOUTHEAST AT 35 MPH. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3395 9582 3383 9566 3413 9524 3431 9545
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:10 PM CST, 10 minutes earlier.
Area forecast discussion, Mar 26, 9:10 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 910 PM CST SUN MAR 26 2000 LOCAL RADARS CONTINUE TO INDICATE PROGRESSION OF CONVECTIVE CLUSTER ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. MUCH WEAKER RETURNS INDICATED ACROSS THE EXTREME SOUTHERN PORTIONS OF THE CWA. LATEST SURFACE ANALYSIS INDICATES A COLD FRONT ALONG THE RED RIVER. ALTHOUGH FORCING ALONG THE BOUNDARY APPEARS TO BE WEAK...SCATTERED CONVECTION STILL POSSIBLE AHEAD OF THIS FEATURE...AS THE BOUNDARY ENCOUNTERS INSTABILITY RIDGE...CENTERED ALONG THE INTERSTATE 35 CORRIDOR. .FTW...NONE. 83
In the hours before
Special weather statement, Mar 26, 4:11 PM CST, 5 hours 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270015- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 411 PM CST SUN MAR 26 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF NORTH CENTRAL TEXAS THROUGH TONIGHT. A DRYLINE EXTENDED FROM NEAR MUNDAY TO NEAR JUNCTION LATE THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AS IT MOVES INTO NORTH TEXAS BEFORE SUNSET. OTHER THUNDERSTORMS WILL FORM ALONG A CONVERGENCE ZONE POSITIONED FROM NORTH OF SHERMAN TO MINERAL WELLS. ONCE DEVELOPED...THE THUNDERSTORMS WILL MOVE EAST ACROSS NORTH TEXAS THROUGH THE EVENING. A COLD FRONT MOVING SOUTH THROUGH OKLAHOMA WILL SPREAD A SECOND ROUND OF STRONG THUNDERSTORMS ACROSS THE REGION AFTER 7 PM. THESE STORMS WILL MOVE SOUTH THROUGH NORTH TEXAS AND MAY STILL BE ON GOING PAST MIDNIGHT SOUTH OF AN ATHENS TO GOLDTHWAITE LINE. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DOWN BURST WINDS. BRIEF HEAVY RAINFALL MAY CAUSE LOCALIZE FLOODING PROBLEMS WHERE HEAVY RAINS FELL LAST NIGHT. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTERS NORTH AND WEST OF A GREENVILLE TO FORT WORTH TO KILLEEN LINE MAY BE ACTIVATED BEFORE 6 PM. OTHER LOCATIONS MAY BE ACTIVATED AFTER 8 PM TONIGHT.
Special weather statement, Mar 26, 8:58 PM CST, 22 minutes before
TXZ158-174-270500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 858 PM CST SUN MAR 26 2000 TORNADO WATCH NUMBER 122 HAS BEEN CANCELED FOR BELL AND MILAM COUNTIES. 83
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:28 PM CST | Severe Thunderstorm Warning | FWD | Falls | 62 min |
| Mar 26, 7:08 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 52 min |
| Mar 26, 7:30 PM CST | Severe Thunderstorm Warning | FWD | Leon | 60 min |
| Mar 26, 10:13 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 62 min |
| Mar 26, 11:28 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.